Jump to content

Currently 2-3 weeks off SSRis and my visuals are so crazy, can people tell me their stories with SSRIS and getting off them?


Recommended Posts

I'm sorry to hear how difficult this time is for you. 

I will preface this with saying that I am not a doctor.  I am currently on an SSRI (Zoloft) and have been for about 3 years with a great deal of success.  I have had HPPD for about 12 years.  These meds seem to interact somehow with HPPD for a period of time before an equilibrium is established.  This applies to increasing the dose and reducing it (from my experience, everyone is different). The equilibrium can take time, especially if you've been on them for a while, remember for some people it can take 2-3 weeks to even feel them when going on and something like 3-4 months for the full effects to be realized.

  I think there are two questions to consider for you: 

1) did you taper off the med?  

2) How long have you had HPPD?

If you didn't taper, I would recommend talking to your doctor or prescriber about this.  The slower you go off the less intense the process will be (that may or may not apply to HPPD but I think intuitively there's a good chance it could). 

If you haven't had HPPD for very long, maybe consider staying on them until you get some time under your belt and your mind can recover.  They really helped me during my last recovery 3 years ago and still do (I have OCD and GAD as well).  

If you have had HPPD for a while and really want/need to get off the med I would hold onto the fact that if you have recovered before then you can recover again.  You're altering the chemistry in your brain and it's not going to last forever, but again slower is probably better.  

Good luck and keep us posted!

Edited by cosmiccharlie
  • Like 1
Link to comment
Share on other sites

I have had HPPD for a long time but had a major flare up about a year ago now, i was on SSRI before i had it and didn't realise it was a SSRI till about two months ago, yes i tapered off over about 4-6 weeks. Probably should have slowed it down. I have been on the meds for about a year and a half 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.